Whether you’re smoking cigarettes or vaping on one of the latest devices, the common denominator is the fact that these products contain nicotine. Of course, this is the addictive factor that makes vaping and smoking become a habit, but not many people realize that it’s utterly possible to overdose on this substance. It can be incredibly dangerous, and could even cause long term damage.
Do you know what the signs are when it comes to nicotine overdose, and do you know what to look out for, even if you smoke casually? Don’t worry if you don’t because you’re not alone. Today, we’re going to explore the four signs you need to look out for!]
1. Feeling Unwell
The first signs of experiencing a nicotine overdose will take place within the first 15 minutes of consuming nicotine but could be as long as the first 60 minutes, and you will generally, but suddenly, start to feel unwell. Some of these symptoms could include a nauseous feeling, a stomach ache, and a complete loss of appetite.
You may also experience other side effects, such as dehydration, headaches, and dizziness. If this all comes on suddenly, this can be a clear indicator of a problem, but of course, these could indicate something else, so be mindful of what you were doing that could have brought on these symptoms.
You need to make sure you satisfy your e-liquid cravings safely, and if you feel these effects, don’t consume any more nicotine to allow your body to return to normal. Always seek medical assistance to be safe.
2. Anxious Feelings
Another telltale sign that a situation of nicotine overdose is happening is the person with the effects will feel the symptoms of anxiety and restlessness. This is due to the effects noted in the first point, but you may find the person’s mind won’t stop racing, and they find it very difficult to sit still.
This is all due to the stimulatory properties of nicotine, which of course is enhanced when you’ve reached overdose levels. Confusion and an increased heartbeat is also a key indicator here.
3. Complete Weakness
After around an hour, the stimulating symptoms will start to wear off, and the following symptoms will start to go the other way. The sufferer of the overdose will start to feel weak and pale, and their breathing may start to become incredibly shallow.
You can also tell this is happening because they’ll be suffering from extreme fatigue, a slower heart rate, and low blood pressure. You need to make sure that medical assistance is called for before this point.
In really extreme cases, someone suffering from a nicotine overdose can experience full respiratory failure, and may even succumb to a coma or seizures. This is a very rare occurrence, but if you’ve been with someone who’s consumed nicotine, this should highlight the urgency in which you need to get help. A fatal accident can occur, but these are rare.
Remember that even small children accidentally eating a cigarette could result in a nicotine overdose, so be mindful of what’s going on and act fast. It’s always better to be safe than sorry, so get the help you need, and be aware of these symptoms. You could save a life.